MAUDE Adverse Event Report: WILLIAM COOK EUROPE NAVALIGN COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE NAVALIGN COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52909
Medical Device Problem Codes Difficult to Remove (1528); Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Pain (1994); Perforation of Vessels (2135); Device Embedded In Tissue or Plaque (3165); Embolism/Embolus (4438)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer (person) not provided, information provided by (b)(4).Occupation: non-healthcare professional.Investigation: filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma, vena cava perforation, vena cava penetration.Rpn/lot is unknown, however, the device is manufactured and inspected according to current controls.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.This report includes information known at this time.A follow up report will be submitted should additional information become available.
 
Event or Problem Description
It is alleged that "patient received a cook celect filter.Patient is alleging embolization/embedment.Hospital and medical records have not been provided.".
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2012 via the right internal jugular vein due to deep vein thrombosis (dvt)/ pulmonary embolism (pe), followed by an unsuccessful, percutaneous retrieval attempt on (b)(6)2012.Patient is alleging organ/ vena cava perforation, tilt, and device is unable to be retrieved.Patient alleges "inferior l1-superior l3, 10 degrees leftward tilt.Juxtarenal position, filter nose extends 10 mm above renal veins and probably perforates posterior ivc wall.4 strut tips project beyond ivc wall, maximally 7 mm.1 tip extends into the duodenal wall.Filter nose probably perforates posterior ivc wall." patient alleges the ivc filter "couldn't retrieve.I woke on the table because it hurt bad.They went through my thigh, then through my neck." per retrieval report (attempted), "a 15 and subsequently 25 mm loop snare were used in efforts of grasping the filter hook.This could not be achieved.Additional oblique views of the filter demonstrate the hook to be adherent to the posteromedial aspect of the ivc.Using a combination of a tip deflecting wire and angled catheter attempts were made to free the filter hook from the caval sidewall.Ultimately the filter was retracted slightly cephalad, however the hook could not be exposed.Following the prolonged attempts, it was decided to attempt slight downward traction on the device from a femoral approach." "the right common femoral vein was punctured under sonographic observation after maximum sterile barrier technique had been employed.Ultimately a 8 french sheath was placed.Again using a tip deflecting wire and rim catheter the neck of the ivc filter was gently engaged, and attempts made to retract the device caudal.Despite prolonged attempts the filter hook could not be exposed sufficiently to enable snaring of the hook or filter apex.Ultimately it was decided to maintain the device permanently." "unsuccessful ivc filter removal, felt to be due to incorporation of the filter hook into the caval sidewall." per computed tomography (ct) report, "inferior l1-superior l3, 10 degrees leftward tilt." "juxtarenal position, filter nose extends 10 mm above renal veins and probably perforates posterior ivc wall." " present, 4 strut tips project beyond ivc wall, maximally 7 mm.1 tip extends into the duodenal wall.Filter nose probably perforates posterior ivc wall." "diameter of the inferior vena cava immediately above filter: 25x18 mm.".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a4, b5, b6, b7, d1, d4, g4, h4, h6 investigation: investigation is reopened due to additional information provided.The following allegations have been investigated: organ/vena cava perforation, embolization/embedment, device is unable to be retrieved, tilt and pain.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Physician practice guidelines and published guidance from regulatory agencies recommend that patients with indwelling filters undergo routine follow-up.The risks/benefits of filter retrieval should be considered for each patient during follow-up.Once protection from pe is no longer necessary, filter retrieval should be considered.Filter retrieval should be attempted when feasible and clinically indicated.Filter retrieval is a patient-specific, clinically complex decision; the decision to remove a filter should be based on each patient¿s individual risk/benefit profile (e.G., a patient¿s continued need for protection from pe compared to their experience with and (or) ongoing risk of experiencing filter-related complications).For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.The filter is designed to be retrieved with the günther tulip vena cava filter retrieval set.It may also be retrieved with the cloversnare® vascular retriever.Cook has not performed testing to evaluate the safety or effectiveness of filter retrieval using other retrieval systems or techniques.The published clinical literature includes descriptions of alternative techniques for filter retrieval; use of these techniques varies according to physician experience, patient anatomy, and filter position.The safety or effectiveness of these alternative retrieval techniques has not been established.Specific for ¿embedded¿ a filter that is embedded in the wall of the ivc may be difficult to retrieve.For all retrievable ivc filters, retrieval becomes more challenging with time, and this is commonly due to encapsulation of the filter legs or hook (in a tilted filter) by tissue ingrowth.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Unknown if the reported pain is directly related to the filter and unable to identify a corresponding failure mode at this point in time.20 devices in lot.No other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NAVALIGN COOK CELECT JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14443608
Report Number3002808486-2022-00326
Device Sequence Number4436014
Product Code DTK
UDI-Device Identifier10827002529097
UDI-Public(01)10827002529097(17)130706(10)E2615675
Combination Product (Y/N)N
PMA/510(K) Number
K090140
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2013
Device Model NumberG52909
Device Catalogue NumberIGTCFS-65-1-JUG-CELECT
Device Lot NumberE2615675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight44 KG